MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 179078P
Medical Device Problem Codes Detachment Of Device Component (1104); Device Packaging Compromised (2916)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic hysterectomy, the device¿s seal damaged.When the surgeon used the specimen retrieval bag (large), they realized the white rubber seal was missing since the trocar kept having air leaks.They looked in the cavity and they found it and retrieved with graspers.This had happened before with the same trocar code so they knew what the problem was.The issue occurred on the last step of the procedure.There was no injury caused to the patient and no medical intervention was required.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the cannula, obturator, envelope seal were not received.The white gasket seal for the trocar was disengaged.The flip top converter was received.The top of the trocar was received, the circular seal appeared intact.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the disengaged white trocar gasket may occur if the device is mishandled or handled roughly during application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7130624
Report Number9612501-2017-06808
Device Sequence Number16680390
Product Code GCJ
UDI-Device Identifier10884521082663
UDI-Public10884521082663
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K954108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number179078P
Device Catalogue Number179078P
Device Lot NumberJ7E0867X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1